[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IP] Re: IP] HUGE Problem with Infusion sites

 Linda Zottoli <email @ redacted> wrote:Insulin Pumpers is made possible by your
tax deductible contributions.
Your donation of $10, $25, or more... just $1 or $2 per month is 
needed so that Insulin Pumpers can continue to serve you and the rest
of the diabetes community. Please visit:


Your annual contribution will eliminate this header from your IP mail

On Thursday, August 21, 2003, Jacqueline Hall 

> I currently use the Minimed 508 pump and keep reacting to the 
> infusion sets. I
> have tried all types of wypes and barriers and skin preps, everything 
> you can
> imagine and I still react, the site gets itchy and irritated.
Jacqueline, I had been pumping over 4 years with very little trouble, 
wearing sites for 3 days, when I began getting consistent problems with 
sites, mainly itching and irritation that went away pretty quickly once 
I took the infusion set out. My first action was to change from 
Humalog to Novolog, which I had been told helped a lot of people. The 
first couple sets it was better, but then it got just as bad again. So 
I tried changing prep, tape,type of infusion set, location of site, the 
way I cleaned my skin ... Nothing seemed to make a difference. The 
metal needles itched just as much as the teflon. The sofsets with 9mm 
cannulas itched a little less than other sets that were closer to the 
surface, however. But soon after starting using the sofsets, I 
developed hives, and the CDE thought an allergist was in order. By the 
time I got an appointment with one, the hives had receded, but I had a 
rash over my lower arms and upper legs. The allergist identified my 
rash as a drug allergy, and, since I reported to him my experiment of 
wearing 2 pumps, one with insulin and one with saline, and only the set 
attached to the insulin-filled pump itched, he decided I had an insulin 
allergy. Since then (last March), I have been taking Allegra and 
Ranitidine every morning, Zyrtec and Ranitidine every evening. I still 
have occasional periods of itching, but it is (usually ) 
tolerable. I have to change sites at least every 2 days, or the 
insulin action is impaired. While on these antihistamines, I have 
tried changing to other insulins, also (Humulin R, Velosulin, and 
Iletin II (pork)), but I actually reacted more when I was on them. I 
have been alternating between Humalog and Novolog, since when I have 
been off one for a few months, it usually takes a week or so before I 
start reacting again to it.

I assume that the MM people have put you through the changing of the 
type of infusion set -- if not, that is certainly worth trying. Good 
luck in finding the cause. If you decide it is the insulin, I have 
talked (or e-mailed) with people who do better on each of the kinds 
I've tried, as well as some who say they can only use Beef-origin 
insulin (which has to be ordered from overseas). I'd be glad to talk 
further about it if you get to that. Life with diabetes is just like 
one big science experiment!

Linda Z
for HELP or to subscribe/unsubscribe, contact:

Do you Yahoo!?
Yahoo! SiteBuilder - Free, easy-to-use web site design software
for HELP or to subscribe/unsubscribe, contact: